Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 5, 2025, 12:34 AM PDT for Lincoln County, Nevada. It took effect at Aug 6, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 12:34 AM PDT (07:34 UTC)
- In effect from
- Aug 6, 2025, 11:00 AM PDT
- Expired
- Aug 6, 2025, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS85 KVEF 050734 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1234 AM PDT Tue Aug 5 2025 NVZ461-052000- /O.NEW.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/ Lincoln County/Ely Dispatch- 1234 AM PDT Tue Aug 5 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM PDT Wednesday. Fuels are extremely dry, and relative humidity is very low, so winds will not need to be particularly strong for very rapid fire spread. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 10 PM PDT Wednesday. * WIND...South to southwest winds gusting around 30 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
5 follow-up statements
392 WWUS85 KVEF 051924 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1224 PM PDT Tue Aug 5 2025 NVZ461-061800- /O.NEW.KVEF.FW.A.0006.250807T1800Z-250808T0500Z/ /O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/ Lincoln County/Ely Dispatch- 1224 PM PDT Tue Aug 5 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 10 PM PDT Wednesday. * WIND...South to southwest winds 15 to 20 mph gusting around 30 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ STESSMAN
013 WWUS85 KVEF 060856 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PDT Wed Aug 6 2025 NVZ461-061800- /O.UPG.KVEF.FW.A.0006.250807T1800Z-250808T0500Z/ /O.NEW.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/ /O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/ Lincoln County/Ely Dispatch- 156 AM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT TODAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... The National Weather Service in Las Vegas has upgraded the Fire Weather Watch for Thursday to a Red Flag Warning, which is in effect from 11 AM to 10 PM PDT. The Red Flag Warning for today remains in effect. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 10 PM PDT today and Thursday. * WIND...South to southwest winds 15 to 20 mph gusting around 30 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
228 WWUS85 KVEF 061755 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1055 AM PDT Wed Aug 6 2025 NVZ461-070200- /O.CON.KVEF.FW.W.0010.250806T1800Z-250807T0500Z/ /O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/ Lincoln County/Ely Dispatch- 1055 AM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... The National Weather Service in Las Vegas has upgraded the Fire Weather Watch for Thursday to a Red Flag Warning, which is in effect from 11 AM to 10 PM PDT. The Red Flag Warning for today remains in effect. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...11 AM to 10 PM PDT today and Thursday. * WIND...South to southwest winds 15 to 20 mph gusting around 30 mph. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Meltzer
845 WWUS85 KVEF 070154 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 654 PM PDT Wed Aug 6 2025 NVZ461-070700- /O.CON.KVEF.FW.W.0010.000000T0000Z-250807T0500Z/ /O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/ Lincoln County/Ely Dispatch- 654 PM PDT Wed Aug 6 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...For today, until 10 PM PDT tonight. On Thursday, from 11 AM to 10 PM PDT. * WIND...South to southwest winds 15 to 20 mph gusting around 30 mph this evening. After a lull in the winds tonight, south to southwest winds 15 to 20 mph gusting around 30 mph will return on Thursday. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
989 WWUS85 KVEF 070515 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1015 PM PDT Wed Aug 6 2025 NVZ461-071800- /O.EXP.KVEF.FW.W.0010.000000T0000Z-250807T0500Z/ /O.CON.KVEF.FW.W.0011.250807T1800Z-250808T0500Z/ Lincoln County/Ely Dispatch- 1015 PM PDT Wed Aug 6 2025 ...THE RED FLAG WARNING IN EFFECT THIS EVENING HAS EXPIRED, AND ANOTHER RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...From 11 AM to 10 PM PDT Thursday. * WIND...South to southwest winds 15 to 20 mph gusting around 30 mph will return by late Thursday morning. * HUMIDITY...Afternoon relative humidity below 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 8:50 PM PDT, 3 hours 44 minutes earlier. Its key messages:
- * Smoke from the Gifford Fire in California to impact the area at times over the next couple of days * Above-normal temperatures, afternoon southwesterly breezes, and dry conditions continue through the forecast period. * Extreme Heat Watch in effect for southern zones Wednesday and Thursday.
Area forecast discussion, Aug 4, 8:50 PM PDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 850 PM PDT Mon Aug 4 2025 .KEY MESSAGES... * Smoke from the Gifford Fire in California to impact the area at times over the next couple of days * Above-normal temperatures, afternoon southwesterly breezes, and dry conditions continue through the forecast period. * Extreme Heat Watch in effect for southern zones Wednesday and Thursday. && .DISCUSSION...Today through Monday. Smoke from the Gifford Fire was quite noticeable this morning, particularly in the Las Vegas Valley where visibility was reduced to between 1 and 3 miles in many locations. The smoke has shifted further east and has greatly diminished. Another round of smoke is likely to work its way into San Bernardino, southeast Inyo, Nye and western Clark County overnight. Continued dry southwesterly flow will persist over our forecast area into the weekend as multiple troughs continue to keep the monsoonal flow at bay. Expect sunny skies and breezy south-southwesterly winds each afternoon. Temperatures will remain above normal through the period with Wednesday and Thursday seeing the highest temperatures. Many locations will reach Moderate (Level 2 of 4) HeatRisk on Wednesday and Thursday, with Major (Level 3 of 4) HeatRisk spread across southern Mohave, southern San Bernardino County, and the Colorado River Valley. As a result, there remains an Extreme Heat Watch for these areas on Wednesday and Thursday. && .AVIATION...For Harry Reid...For the 06Z Forecast Package...Southwest winds, generally less than 10 kts are expected to remain overnight and early Tuesday morning. South-southwesterly winds will re-develop late Tuesday morning at similar speeds, gusts 20-25 kts. Slantwise visibility restrictions in the Daggett corridor from smoke may return at times over the next couple of days with possible surface visibility restrictions. Temperatures will again exceed 100 degrees from 19Z-03Z with temperatures peaking around 107 degrees. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 06Z Forecast Package...Winds will diminish this evening with most locations seeing winds less than 10 kts. The exception will be KDAG where wind speeds to around 15 kts are expected to continue overnight. Some occasional gusts to 25 kts are also possible overnight. Slantwise visibility restrictions expected in the Daggett corridor from smoke from the Gifford Fire in southeastern California. Smoke/haze may reduce surface visibility at KDAG overnight and into Tuesday. Impacts from the smoke cannot be ruled out at other terminals but is less likely. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Czyzyk/Soulat AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:22 AM PDT | Extreme Heat Warning | VEF | 68 hr | |
| Aug 5, 12:24 PM PDT | Fire Weather Watch | VEF | Lincoln | 14 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.